Volume 7, issue 1 (2003)

Download this article
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The smooth Whitehead spectrum of a point at odd regular primes

John Rognes

Geometry & Topology 7 (2003) 155–184

arXiv: math.AT/0304384

Abstract

Let p be an odd regular prime, and assume that the Lichtenbaum–Quillen conjecture holds for K([1p]) at p. Then the p–primary homotopy type of the smooth Whitehead spectrum Wh() is described. A suspended copy of the cokernel-of-J spectrum splits off, and the torsion homotopy of the remainder equals the torsion homotopy of the fiber of the restricted S1-transfer map t: ΣP S. The homotopy groups of Wh() are determined in a range of degrees, and the cohomology of Wh() is expressed as an A-module in all degrees, up to an extension. These results have geometric topological interpretations, in terms of spaces of concordances or diffeomorphisms of highly connected, high dimensional compact smooth manifolds.

Keywords
algebraic $K$-theory, topological cyclic homology, Lichtenbaum–Quillen conjecture, transfer, $h$-cobordism, concordance, pseudoisotopy
Mathematical Subject Classification 2000
Primary: 19D10
Secondary: 19F27, 55P42, 55Q52, 57R50, 57R80
References
Forward citations
Publication
Received: 30 November 2001
Revised: 7 February 2003
Accepted: 13 March 2003
Published: 14 March 2003
Proposed: Haynes Miller
Seconded: Gunnar Carlsson, Thomas Goodwillie
Authors
John Rognes
Department of Mathematics
University of Oslo
N–0316 Oslo
Norway